Post Tagged with: "Professor Sir Rory Collins"

Companies clash over statin side effects. Which is lying?

17 by / on 4 Apr 2016, / in statins

The complicated and confusing debate about statins – are they worth taking or not; are they safe or do they have nasty side effect? – has suddenly plunged into anarchic and uncharted territory by the claims of a new rival drug.

Keep statin supremo away from the missing side-effect data

30 by / on 19 Feb 2015, / in statins

The statin saga – do they help or harm? – took a fascinating new turn on Sunday when statin supremo Professor Sir Rory Collins confessed to the Express that he hadn’t actually done the analysis needed to uncover the true side-effect rate.

If you’ve been following this pharmacological soap, your response when you heard this was probably first amazed laughter, followed by outrage at the breath-taking hypocrisy and then, after a brief reflection, alarm at the implications.

The statins wars: Another round and maybe some clarity

7 by / on 11 Jun 2014, / in statins

Don’t prescribe statins to any more people. That’s the clear message from a strongly worded open letter to the head of NICE and to the Health Secretary Jeremy Hunt published today. If you groan at the prospect of yet more confusion over statins, this post might bring a bit of clarity. Please read on.

It’s the latest volley in long running battle about whether cholesterol lowering statins are a good way of cutting the risk of heart attack and death in virtually the entire population with vanishingly small number of effects or whether they don’t actually benefit most people and are quite likely to cause side effects that range from the unpleasant to the deadly.(Read more…)

Eminence based medicine defends the status quo on statins

28 by / on 22 May 2014, / in statins

Last week I was called by a friend who opened the conversation by saying: “So you were wrong about statins.” He was referring to the correction that the British Medical Journal (BMJ) has had to make in two papers that claimed statins have a high level of side effects. But I certainly haven’t recanted and started popping those pills.
Given the huge amount of attention this has attracted, the actual point being “corrected” is remarkably small. It is the kind of thing that would normally be dealt with by publishing a response to the article in the journal. I’ll come to the specifics in a moment but first a bit of context…. (Read more…)

Statin advice from the Wizard of Oz

9 by / on 25 Mar 2014, / in statins

There is a whiff of the Wizard of Oz about the advice on statins that we’ve been getting for years. It comes in the form of ringing pronouncements from behind a curtain that all is well… (Read more…)

WP-Backgrounds by InoPlugs Web Design and Juwelier Schönmann